Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 30, 2011, 2:47 AM PDT for Elko County, Nevada. It took effect at Aug 31, 2011, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2011, 2:47 AM PDT (09:47 UTC)
- In effect from
- Aug 31, 2011, 12:00 PM PDT
- Expired
- Aug 31, 2011, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4751 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593 WWUS85 KLKN 300947 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 247 AM PDT TUE AUG 30 2011 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED WEDNESDAY... .A POTENT TROUGH OF LOW PRESSURE AND ATTENDANT SURFACE COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY. DRY AND GUSTY WINDS WILL DEVELOP AHEAD OF THE FRONT DURING THE AFTERNOON AND PERSIST INTO THE EVENING. A FEW ISOLATED DRY THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN NEVADA WEDNESDAY AFTERNOON AND EVENING. NVZ454-455-457-468>470-302200- /O.UPG.KLKN.FW.A.0008.110831T1900Z-110901T0300Z/ /O.NEW.KLKN.FW.W.0011.110831T1900Z-110901T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 247 AM PDT TUE AUG 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
3 follow-up statements
766 WWUS85 KLKN 302130 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT TUE AUG 30 2011 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED WEDNESDAY... .A POTENT TROUGH OF LOW PRESSURE AND ATTENDANT SURFACE COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY. DRY AND GUSTY WINDS WILL DEVELOP AHEAD OF THE FRONT DURING THE AFTERNOON AND PERSIST INTO THE EVENING. A FEW ISOLATED DRY THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN NEVADA WEDNESDAY AFTERNOON AND EVENING. NVZ454-455-457-468>470-311200- /O.CON.KLKN.FW.W.0011.110831T1900Z-110901T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 230 PM PDT TUE AUG 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...468...469 AND 470... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH EXPECTED. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT WEDNESDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
305 WWUS85 KLKN 312112 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT WED AUG 31 2011 ...GUSTY WINDS AND LOW HUMIDITY CONTINUE THROUGH THIS EVENING... .GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THE EVENING HOURS AS A DRY COLD FRONT CROSSES NORTHERN NEVADA. THE STRONGEST WINDS AND GUSTS WILL CONTINUE TO FOCUS IN NORTHERN AND EASTERN NEVADA. WINDS ARE EXPECTED TO SUBSIDE AND BECOME LIGHT OVERNIGHT. NVZ454-455-457-468>470-010300- /O.CON.KLKN.FW.W.0011.000000T0000Z-110901T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 212 PM PDT WED AUG 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 454... 455...457...468...469 AND 470... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
853 WWUS85 KLKN 010246 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 746 PM PDT WED AUG 31 2011 NVZ454-455-457-468>470-010400- /O.EXP.KLKN.FW.W.0011.000000T0000Z-110901T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 746 PM PDT WED AUG 31 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 454... 455... 457...468...469 AND 470... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW RED FLAG CONDITIONS THIS EVENING. A FEW LOCATIONS WILL SEE WIND GUSTS TO 25 MPH UNTIL 9 PM THEN WINDS WILL GENERALLY DECREASE TO LESS THAN 10 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:30 PM PDT, 12 hours 17 minutes earlier.
Area forecast discussion, Aug 29, 2:30 PM PDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT MON AUG 29 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO MAINLY WHITE PINE AND NYE COUNTIES THROUGH THIS EVENING. THE REMAINDER OF NORTHERN NEVADA WILL REMAIN DRY. HOT AFTERNOON TEMPERATURES WILL CONTINUE ON TUESDAY. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS WEDNESDAY AND NOTICEABLY COOLER TEMPERATURES THURSDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MOISTURE AND INSTABILITY MUCH MORE CONFINED TODAY AS EXPECTED...CONFINED TO NYE/WHITE PINE/FAR SE ELKO COUNTIES. SCATTERED THUNDERSTORM COVERAGE WILL CONTINUE IN THESE ZONES INTO THE EVENING HOURS. WITH PRECIPITABLE WATER VALUES OF 0.80-1.00 INCH...EXPECT MOST STORMS TO BE WET. IN FACT...LOCALLY HEAVY RAINFALL IS EXPECTED IN MAINLY WHITE PINE COUNTY INTO THIS EVENING. ELSEWHERE...DRY AIR HAS INVADED FOR CLEAR SKIES OVERNIGHT. TUESDAY...SW FLOW BEGINS TO INCREASE ACROSS NEVADA AS STRONG TROUGH DIGS DOWN THE PACIFIC NORTHWEST COAST. THICKNESSES CHANGE LITTLE ON TUESDAY...SO EXPECT MORE ABOVE NORMAL MAX TEMPS...IN THE LOWER 90S FOR MOST VALLEYS. INCREASING SW FLOW WILL SCOUR ANY DECENT MOISTURE WELL EAST OF US INTO UTAH. HOWEVER MODELS DO HANG ONTO SOME VERY MARGINAL PW'S OF 0.50-0.60 AND MARGINAL INSTABILITY NEAR THE UTAH BORDER...SO KEPT SOME ISOLATED THUNDERSTORMS MENTIONED IN THIS AREA AS SUGGESTED BY 12/18Z NAM. WEDNESDAY...FIRST STRONG TROUGH OF THE SEASON DIGS INTO THE PACIFIC NORTHWEST...WITH THE TROUGH AXIS AND LOWERING HEIGHTS ENTERING NW NEVADA BY WEDNESDAY EVENING. WITH 700 MB WINDS INCREASING TO 20-30 KTS...SW WINDS WILL INCREASE TO 15-30 MPH BY AFTERNOON WITH HIGHER GUSTS LIKELY. THICKNESSES DROP SIGNIFICANTLY ACROSS NORTHERN NEVADA BY AFTERNOON RESULTING IN A NOTICEABLE 5-8 DEGREES OF COOLING...MUCH CLOSER TO NORMAL FOR THE LAST DAY OF AUGUST. THIS TROUGH WILL HAVE ONLY VERY PALTRY MOISTURE TO WORK WITH...PW'S PERHAPS NEAR 0.50 INCH ALONG THE OREGON/IDAHO BORDER AND NOTHING MORE. WITH THE STRONG LIFT EXPECTED AHEAD OF THE TROUGH...ADDED ISOLATED THUNDERSTORMS TO THE NORTHERN ZONES WEDNESDAY AFTERNOON. CONVECTION THAT DOES FORM WEDNESDAY WOULD LIKELY BE DRY...BUT NAM/GFS BOTH TRY TO GENERATE CONVECTION IN/NEAR HUMBOLDT COUNTY WEDNESDAY AFTERNOON. BT .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. GENERALLY QUIET FOR THE LONG TERM AS A DRY AIRMASS DOMINATES THE GREAT BASIN. THUS NO MENTIONABLE POPS IN THE GRIDS THROUGH NEXT WEEKEND. A COLDER AIRMASS OVER THE CWA OVERNIGHT WEDNESDAY INTO THURSDAY MORNING WITH LOW TEMPERATURES IN THE 30S HIGHER VALLEYS WITH CERTAIN HIGHER VALLEYS IN THE NORTH POSSIBLE GOING TO THE UPPER 20S BRIEFLY AROUND SUNRISE. HIGHS ON THURSDAY AND FRIDAY MAINLY IN THE 70S AND 80S IN NORTHERN NEVADA...AND 80S AND 90S SOUTHERN AREAS. JH && .AVIATION...REST OF THIS AFTERNOON AND EVENING...MOISTURE AND INSTABILITY CONFINED TO WHITE PINE/EASTERN NYE COUNTIES. DRIER AIRMASS MOVES INTO NV ON TUESDAY WITH ISOLATED THUNDERSTORMS CONFINED TO NORTHERN WHITE PINE COUNTY AND EASTERN ELKO COUNTY...MAINLY EAST OF THE RUBIES. JH && .FIRE WEATHER...CONVECTION CONFINED TO MAINLY FWZ 455 AND 457 THROUGH THIS EVENING...ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE IN SE FWZ 470 /SE ELKO COUNTY/. CONVECTION EXPECTED TO BE LARGELY WET IN WHITE PINE/NYE COUNTIES...MAY SEE A FEW DRY STORMS ON THE NORTHERN FRINGE OF THE MOISTURE PLUME ACROSS SE ELKO COUNTY. MOISTURE EXPECTED TO REMAIN SUFFICIENT FOR ISOLATED CONVECTION ACROSS MAINLY FWZ 455/470 THROUGH TUESDAY. MAJORITY OF MOISTURE WILL BE CONFINED TO UTAH...SO ANY STORMS IN EASTERN ELKO/WHITE PINE COUNTIES TUESDAY AFTERNOON/EVENING WILL TEND TO BE DRY. WILL MAINTAIN FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING...FOR ALL FWZ EXCEPT 467. IN NW NEVADA...LESS MIXING EXPECTED TO RESULT IN KEEPING WINDS BELOW CRITICAL CRITERIA WEDNESDAY. TEMPERATURES WILL COOL SEVERAL DEGREES WEDNESDAY AS COLD FRONT APPROACHES...BUT AIRMASS WILL REMAIN DRY /MIN RH 7-12%/. SW WINDS WILL INCREASE MARKEDLY AHEAD OF THE COLD FRONT WEDNESDAY...AVERAGING 15-25 MPH WITH GUSTS NEAR 30-35 MPH LIKELY. THEREFORE CONTINUE TO EXPECT WIND/RH RED FLAG CRITERIA WILL BE MET ACROSS MOST OF THE FIRE DISTRICT WEDNESDAY...AND FIRE WEATHER WATCH REMAINS VALID. IN ADDITION...ADDED ISOLATED THUNDERSTORMS TO THE NORTHERN FWZ WEDNESDAY...FOR FWZ 467/468/469/470. STRONG LIFT AHEAD OF APPROACHING TROUGH LIKELY TO RESULT IN AT LEAST CUMULUS BUILDUPS ACROSS THE HIGHER TERRAIN OF NORTHERN NEVADA WEDNESDAY DESPITE LIMITED MOISTURE. STORMS THAT CAN GET GOING WEDNESDAY MAY PRODUCE DRY LIGHTNING...AND WHEN COUPLED WITH THE EXPECTED STRONG SW WINDS...WOULD ENHANCE THE EXPECTED CRITICAL FIRE CONDITIONS ACROSS NORTHERN NEVADA. BT && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME EASTERN ELKO COUNTY...HUMBOLDT COUNTY... NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. && 99/87/87/99
Nearby
Red Flag Warnings in Nevada, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.